What causes sudden weight loss along with nausea and stomach pain?
User rating for this question
I am a woman 50 years old. In the past 3 1/2 months I have lost 60 pounds but i used to weigh 281 and I vomit excessively in spurts I have pain in my stomach so that i cant lay on it. i am having problems sleeping. Ultrasound, colonoscopy both negative, bloodwork and upper gi said i had a lower infection that they gave me zantac and nexium for. enzymes are high in my bloodwork so they sent me to a liver doctor who said I didn't have any liver damage. stools are brown and vomit is green and yellow taken thyroid medicine for years theyve given me nausea medicine nexium & zantac and high blood pressure pills taken daily
Posted Sat, 18 Jan 2014 in Digestion and Bowels
Answered by Dr. Shoaib Khan 49 minutes later
Brief Answer: Infections needs to be treated, where is that? Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. What I found peculiar from the provided information is the fact that a lower (gastrointestinal?) infection was found and instead of prescribing antibiotics as the first line of therapy, only symptomatic medication was prescirbed (i.e. zantac and nexium). Of course zantac and nexium would also be required, but this is considered additional therapy, and if indeed an infection has been diagnosed, where are the medications to treat the infection? Vomit green or yellow in color indicates a gall bladder or biliary tract involvement, and so an ultrasound of your abdomen should have been able to find an abnormality. If not, then a cholangiopancreatography may be required to look deeper into finding the cause. Please discuss the above information with your doctor ma'am, and my sincere apologies for the negligence that has taken place. I am here to guide you through to good health and shall not rest till you get the right treatment ma'am. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Follow-up: What causes sudden weight loss along with nausea and stomach pain? 26 minutes later
what about gastroparesis?
Answered by Dr. Shoaib Khan 11 minutes later
Brief Answer: It is a possibility ma'am Detailed Answer: Hello once again ma'am. Yes, gastroparesis is a possibility and to diagnose the same an endoscopy or ingestion of a radioactive material which will then be monitored, can be used. If an upper GI endoscopy was conducted, then this would have been diagnosed or ruled out. If it has not been conducted, then you could request for the same ma'am. You could also request your doctor to initiate anti-emetics in your treatment, which will help to reduce the vomiting spurts. Hope this helps ma'am. I appreciate your homework, and am always available to help you clarify any and all doubts you have regarding any such possible conditions. Best wishes.